Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 4, NWS San Diego, CA

October 18, 20184 counties in California

NWS San Diego, CA issued this red flag warning at Oct 18, 2018, 9:45 AM PDT for 4 counties in California. It took effect at Oct 19, 2018, 3:00 AM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2018, 9:45 AM PDT (16:45 UTC)
In effect from
Oct 19, 2018, 3:00 AM PDT
Expired
Oct 19, 2018, 10:00 PM PDT
In force
19 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2018-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2018-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2780 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

657 
WWUS86 KSGX 181645
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
945 AM PDT Thu Oct 18 2018

...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM FRIDAY... 

.Gusty offshore winds and low humidities will elevate the fire 
weather threat Friday. The strongest northeast winds will be in 
the mountain passes and foothills, and in the Inland Empire below 
the Cajon Pass with gusts from 35 to 45 mph. Afternoon humidity 
will fall to around 15 percent on Friday. Fire weather conditions 
will improve slightly on Saturday with somewhat lighter winds and
higher humidities of around 20 percent.

CAZ248-255>257-265-552-554-182200-
/O.UPG.KSGX.FW.A.0004.181019T1000Z-181020T2100Z/
/O.NEW.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Coastal Areas-
Orange County Inland Areas-
945 AM PDT Thu Oct 18 2018

...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in San Diego has issued a Red Flag 
Warning...which is in effect from 3 AM to 10 PM PDT Friday. The 
Fire Weather Watch is no longer in effect. 

* Winds...Northeast to east 15 to 30 mph with gusts to 45 mph.

* HUMIDITY...Lowest daytime humidity of around 15 percent on
  Friday. 

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ250-258-182200-
/O.UPG.KSGX.FW.A.0004.181019T1000Z-181020T2100Z/
/O.NEW.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
945 AM PDT Thu Oct 18 2018

...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in San Diego has issued a a Red Flag
Warning...which is in effect from 3 AM to 10 PM PDT Friday. The
Fire Weather Watch is no longer in effect. 

* Winds...Northeast to east 15 to 25 mph with gusts to 45 mph.

* HUMIDITY...Lowest daytime humidity of around 15 to 20 percent on
  Friday. 

* IMPACTS...Any fires that develop will likely spread more
  rapidly. Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Moede
5 follow-up statements
445 
WWUS86 KSGX 182058
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
158 PM PDT Thu Oct 18 2018

...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM FRIDAY...

.Gusty offshore winds and low humidities will elevate the fire
weather threat Friday. The strongest northeast winds will be in
the mountain passes and foothills, and in the Inland Empire below
the Cajon Pass with gusts from 35 to 45 mph. Afternoon humidity
will fall to around 15 percent on Friday. Fire weather conditions
will improve slightly on Saturday with somewhat lighter winds and
higher humidities of around 20 percent.

CAZ248-255>257-265-552-554-190500-
/O.CON.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Coastal Areas-
Orange County Inland Areas-
158 PM PDT Thu Oct 18 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY...

* Winds...Northeast to east 15 to 30 mph with gusts to 45 mph.

* HUMIDITY...Lowest daytime humidity of around 15 percent on 
  Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ250-258-190500-
/O.CON.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
158 PM PDT Thu Oct 18 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY...

* Winds...Northeast to east 15 to 25 mph with gusts to 45 mph.

* HUMIDITY...Lowest daytime humidity of around 15 to 20 percent
  on Friday. 

* IMPACTS...Any fires that develop will likely spread more 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Moede
077 
WWUS86 KSGX 190338
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
838 PM PDT Thu Oct 18 2018

...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM FRIDAY...

.Gusty offshore winds and low humidities will elevate the fire
weather threat Friday. The strongest northeast winds will be in
the mountain passes and foothills, and in the Inland Empire below
the Cajon Pass with gusts from 35 to 45 mph. Afternoon humidity
will fall to around 15 percent on Friday. Fire weather conditions
will improve slightly on Saturday with somewhat lighter winds and
higher humidities of around 20 percent.

CAZ248-255>257-265-552-554-191300-
/O.CON.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Coastal Areas-
Orange County Inland Areas-
838 PM PDT Thu Oct 18 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY...

* Winds...Northeast to east 15 to 30 mph with gusts to 45 mph.

* HUMIDITY...Lowest daytime humidity of around 15 percent on 
  Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ250-258-191300-
/O.CON.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
838 PM PDT Thu Oct 18 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY...

* Winds...Northeast to east 15 to 25 mph with gusts to 45 mph.

* HUMIDITY...Lowest daytime humidity of around 15 to 20 percent 
  on Friday.

* IMPACTS...Any fires that develop will likely spread more 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
Gregoria
685 
WWUS86 KSGX 190917
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
217 AM PDT Fri Oct 19 2018

...RED FLAG WARNING FROM 3 AM TO 10 PM TODAY FOR THE MOUNTAINS...
VALLEYS...AND ORANGE COUNTY FOR STRONG GUSTY WINDS AND LOW HUMIDITY...

.Upper level low pressure centered off the northern Baja coast and
surface high pressure over the Great Basin will maintain offshore
flow into Saturday with periods of gusty east to northeast winds
with lowest humidity today. The humidity will recover tonight and
not be as low on Saturday with the gusty winds diminishing
Saturday afternoon.

CAZ248-255>257-265-552-554-192230-
/O.CON.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Coastal Areas-
Orange County Inland Areas-
217 AM PDT Fri Oct 19 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL
MOUNTAIN SLOPES...VALLEYS...AND ORANGE COUNTY...

* WIND...Northeast to east 15 to 30 mph with gusts to 45 mph.

* HUMIDITY...Lowest daytime humidity of around 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ250-258-192230-
/O.CON.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
217 AM PDT Fri Oct 19 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL
SLOPES OF THE MOUNTAINS INTO THE VALLEYS...

* WIND...Northeast to east 15 to 25 mph with gusts to 45 mph.
  Isolated gusts to 55 mph near the mountain ridge tops.

* HUMIDITY...Lowest daytime humidity of around 15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread more 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

17
027 
WWUS86 KSGX 192034
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
134 PM PDT Fri Oct 19 2018

...RED FLAG WARNING UNTIL 10 PM FOR THE MOUNTAINS...VALLEYS AND 
ORANGE COUNTY FOR STRONG GUSTY WINDS AND LOW HUMIDITY...

.Upper level low pressure centered off the northern Baja coast
and surface high pressure over the Great Basin will maintain
offshore flow into Saturday with periods of gusty east to
northeast winds, with lowest humidity today. The humidity will
recover tonight and not be as low on Saturday with the gusty
winds diminishing Saturday afternoon.

CAZ248-255>257-265-552-554-200500-
/O.CON.KSGX.FW.W.0004.000000T0000Z-181020T0500Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Coastal Areas-
Orange County Inland Areas-
134 PM PDT Fri Oct 19 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING
FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL MOUNTAIN 
SLOPES...VALLEYS...AND ORANGE COUNTY...

* WIND...Northeast to east 15 to 30 mph with gusts 45 to 50 mph.

* HUMIDITY...Lowest daytime humidity of around 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ250-258-200500-
/O.CON.KSGX.FW.W.0004.000000T0000Z-181020T0500Z/
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
134 PM PDT Fri Oct 19 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL
SLOPES OF THE MOUNTAINS INTO THE VALLEYS...

* WIND...Northeast to east 15 to 25 mph with gusts to 45 mph. 
  Isolated gusts to 55 mph near the mountain ridge tops. 

* HUMIDITY...Lowest daytime humidity of around 15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread more 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
059 
WWUS86 KSGX 200448
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
948 PM PDT Fri Oct 19 2018

CAZ248-255>257-265-552-554-200600-
/O.EXP.KSGX.FW.W.0004.000000T0000Z-181020T0500Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Coastal Areas-
Orange County Inland Areas-
948 PM PDT Fri Oct 19 2018

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING...

Winds continue to relax and humidity will continue to slowly
recover, so the Red Flag Warning will be allowed to expire at 10
PM this evening.

$$

CAZ250-258-200600-
/O.EXP.KSGX.FW.W.0004.000000T0000Z-181020T0500Z/
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
948 PM PDT Fri Oct 19 2018

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING...

Winds continue to relax and humidity will continue to slowly
recover, so the Red Flag Warning will be allowed to expire at 10
PM this evening.

$$
Gregoria

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Oct 18, 2:43 AM PDT, 7 hours 2 minutes earlier.

Area forecast discussion, Oct 18, 2:43 AM PDT, 7 hours 2 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
243 AM PDT Thu Oct 18 2018

.SYNOPSIS...
Mostly weak offshore flow will continue into Saturday and be
slightly stronger on Friday with strongest northeast gusts near
the coastal foothills and below passes and canyons of around 35
mph. Upper level low pressure moving inland through central
California on Sunday will bring some clouds to the mountains and
deserts Sunday and Monday but with most precipitation remaining to
the northeast and east. A return of weak onshore for Saturday
night into early next week will bring a return of night and
morning coastal low clouds and fog and bring some cooling for
coastal and valley areas for Sunday through early next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (Today through Saturday)...
Weak upper level low pressure off the Southern California coast
and surface high pressure over Utah will continue periods of
mostly weak offshore flow through Saturday with the offshore flow
slightly stronger on Friday. Northeast winds near the coastal
foothills may gust to 35 mph at times with isolated gusts to
around 40 mph on Friday. There will be a warming trend through
Friday with slight changes for Saturday.

&&

.LONG TERM (Sunday through Wednesday)...
Upper level low pressure will move northward along the California
coast on Saturday and then weaken and move inland on Sunday.
While this low pressure system is expected to draw in moisture
from the southeast and east, most of the precipitation is
expected to remain to the east and northeast of southwestern
California. Mostly weak onshore flow will return on Saturday night
and continue into next week. Night and morning coastal low clouds
and fog may return as early as late Saturday night into Sunday
morning. The return of weak onshore flow will spread some cooling
inland for coastal and valley areas with not much change farther
inland.

&&

.AVIATION...
180900Z...Clear skies, unrestricted visibility and generally light
winds today and tonight. Wind gusts 20-25 KT in foothills through
20Z.

&&

.MARINE...
No hazardous marine weather is expected through Monday.

&&

.FIRE WEATHER...
Mostly weak offshore flow will continue into Saturday and be
slightly stronger on Friday with strongest northeast gusts near
the coastal foothills and below passes and canyons of around 35
mph. Lowest daytime humidity on the lower coastal slopes of the
mountains, the inland valleys, and inland Orange County will fall
to around 15 percent on Friday and around 20 percent Saturday with
a good recovery for Friday night. Elevated fire weather
conditions are possible on Friday and Saturday with near critical
conditions for the windiest locations on Friday. Onshore flow will
return for Sunday into early next week with a cooling trend for
coastal and valley areas and a recovery in humidity.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch from late tonight through Saturday afternoon
     for Orange County Coastal Areas-Orange County Inland Areas-
     Riverside County Mountains-Including The San Jacinto Ranger
     District Of The San Bernardino National Forest-San
     Bernardino County Mountains-Including The Mountain Top And
     Front Country Ranger Districts Of The San Bernardino
     National Forest-San Bernardino and Riverside County Valleys
      -The Inland Empire-San Diego County Inland Valleys-San
     Diego County Mountains-Including The Palomar And Descanso
     Ranger Districts of the Cleveland National Forest-San
     Gorgonio Pass Near Banning-Santa Ana Mountains-Including
     The Trabuco Ranger District of the Cleveland National
     Forest.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...17
AVIATION/MARINE...MM

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.